Arkiv för Matematik

  • Ark. Mat.
  • Volume 39, Number 1 (2001), 137-149.

Closures of finitely generated ideals in Hardy spaces

Artur Nicolau and Jordi Pau

Full-text: Open access

Abstract

LetH be the algebra of bounded analytic functions in the unit disk D. Let I=I(f1,..., fN) be the ideal generated by f1,..., fNH and J=J(f1,..., fN) the ideal of the functions f∈H for which there exists a constant C=C(f) such that |f(z)|≤C(|f1(z)|+...; +|fN(z)|), zD. It is clear that $I \subseteq J$ , but an example due to J. Bourgain shows that J is not, in general, in the norm closure of I. Our first result asserts that J is included in the norm closure of I if I contains a Carleson-Newman Blaschke product, or equivalently, if there exists s>0 such that $\mathop {\inf }\limits_{z \in D} \sum\limits_{k = 0}^s {(1 - |z|)^k } \sum\limits_{j = 1}^N {|f_j^{(k)} (z)| > 0.} $

Our second result says that there is no analogue of Bourgain's example in any Hardy space Hp, 1≤p<∞. More concretely, if g∈Hp and the nontangential maximal function of $|g(z)|/\sum\nolimits_{j = 1}^N {|f_j (z)|} $ belongs to Lp (T), then g is in the Hp-closure of the ideal I.

Note

Both authors are supported in part by DGICYT grant PB98-0872 and CIRIT grant 1998SRG00052.

Article information

Source
Ark. Mat., Volume 39, Number 1 (2001), 137-149.

Dates
Received: 23 July 1999
First available in Project Euclid: 31 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.afm/1485898713

Digital Object Identifier
doi:10.1007/BF02388795

Mathematical Reviews number (MathSciNet)
MR1821086

Zentralblatt MATH identifier
1021.30051

Rights
2001 © Institut Mittag-Leffler

Citation

Nicolau, Artur; Pau, Jordi. Closures of finitely generated ideals in Hardy spaces. Ark. Mat. 39 (2001), no. 1, 137--149. doi:10.1007/BF02388795. https://projecteuclid.org/euclid.afm/1485898713


Export citation

References

  • Amar, É., Bruna, J. and Nicolau, A., On Hp-solutions of the Bezout equation, Pacific J. Math. 171 (1995), 297–307.
  • Bourgain, J., On finitely generated closed ideals in H (D), Ann. Inst. Fourier (Grenoble) 35:4 (1985), 163–174.
  • Carleson, L., Interpolation by bounded analytic functions and the corona problem, Ann. of Math. 76 (1962), 547–559.
  • Dahlberg, B., Approximation by harmonic functions, Ann. Inst. Fourier (Grenoble) 30:2 (1980), 97–101.
  • Duren, P., Theory of Hp-spaces, Academic Press, New York, 1970.
  • Garnett, J. B., Bounded Analytic Functions, Academic Press, Orlando, Fla., 1981.
  • Gorkin, P., Izuchi, K. and Mortini, R., Higher order hulls in H, II, J. Funct. Anal. 177 (2000), 107–129.
  • Gorkin, P., Mortini, R. and Nicolau, A., The generalized corona theorem, Math. Ann. 301 (1995), 135–154.
  • Mortini, R., Ideals generated by interpolating Blaschke products, Analysis 14 (1994), 67–73.
  • Mortini, R., On an example of J. Bourgain on closures of finitely generated ideals, Math. Z. 224 (1997), 655–663.
  • Tolokonnikov, V., Interpolating Blaschke products and ideals of the algebra H, Zap. Nauchn. Sem. Leningrad. Otdel. Math. Inst. Steklov. (LOMI) 126 (1983), 196–201 (Russian). English transl.: J. Soviet Math. 27 (1984), 2549–2553.
  • Tolokonnikov, V., Blaschke products satisfying the Carleson-Newman condition and ideals of the algebra H, Zap. Nauchn. Sem. Leningrad. Otdel. Math. Inst. Steklov. (LOMI) 149 (1986), Issled. Linein. Teor. Funktsii. 15, 93–102, 188 (Russian). English transl.: J. Soviet Math. 42 (1988), 1603–1610.